Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Losing hair from the partition area and front area above forehead. Having PCOD and acute acne on back, thighs and buttocks. Medication?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5788 Questions
In December '12 when I complained to my dermat about hairfall I was prescribed Androanagen by my for 3 months, which i took but not very regularly. She said I female type hairloss patter. I am losing hair from the partition area and front area above forehead. The same month in December, I was detected with PCOD and hadn't got my periods for 2 months, so my gynac prescibed XXXXXXX 35 for 21 days, which I took and got my periods and have been regular since then. Approx 6 months back I noticed my upper lip hair has thickened and I have developed a single long hair strand on my chin and left cheek. My period have been regular but I am getting acute acne on my back, upper-inner thigh and buttocks. When I contacted my dermat again, I was asked to do a test of Prolactin Serum. I have PCOD with Proloactin Serum count at 58.2 which the dermat and endocrinologist have linked to my problem of hairfall that i am experiencing since last 10-12 months. The endocrinlogist has prescribed me XXXXXXX 35 for 6 months, Dermat has prescribed Andoranagen for 3 months again and Mintop Solution and she said i must also do a XXXXXXX 35 course. However when I visited my Gynac to consult for PCOD count and told her everything, she said PCOD count up to 90 is also alright. However she said I must take XXXXXXX 35, Proanagen (since its for females and immediately stop Androanagen which is meant for males). She also gave me Fincar (said it would reduce thick hair on the upper lip) and Androcur (to reverse the effects of Androanagen). When I consulted my dermat again whether I should take Proanagen instead of Androanagen, she refused.

I am thoroughly confused and don't know which medicines to take, which are necessary and which are not.. Pls help
Posted Sun, 15 Sep 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 33 minutes later
Brief Answer:
correct medication

Detailed Answer:
Thanks for the query,

Dont worry I will clarify everything to you.

First of all the source of all your problems ( hair and acne ) is PCOD.

In PCOD, the ovaries produce excess of androgen (testosterone).
This testosterone is the main culprit.

The approach to treatment is two step.

1. To control excess production of testosterone - this is done by XXXXXXX
2. To control the action of testosterone - this is done by androanagen or Fincar.

Now regarding confusion in medication,

Both androanagen and fincar are same thing.
In simple words,

Androanagen = proanagen + fincar.

Hope everything is clear to you now.

For now you follow the latest medication prescribed by your gynec.
That is, XXXXXXX + proanagen + Fincar + androcur + topical minoxidil.

use the above regimen for few months,
you will get good result.

Let me know if you have any other doubts.

Thank you
Above answer was peer-reviewed by
Follow-up: Losing hair from the partition area and front area above forehead. Having PCOD and acute acne on back, thighs and buttocks. Medication? 17 minutes later
The thick hair growth on the upper lip- is this a side effect of Androanagen or PCOD?

Since I will be taking so many medicines for the next few months, could you please explain to me regarding the long term and short term side effects of each of them, so that in case of any symptoms I can take corrective action immediately. 1) XXXXXXX 2) Fincar 3) Proanagen 4) Mintop 5) Anadrocur 6) Also Androanagen

I want to reduce the medicine intake to as less as possible as I do not like the body to be governed by too many external factors.

Have read some of these medicines have an effect on sex life and also during conceiving. Is that true? I have an active sex life and may be getting married within a year. So I would like to be extremely careful at every step and not go wrong.

Also is it true that the application of Mintop solution is a life long thing, since if you stop it once, hair fall will start again?

Answered by Dr. Rahul Kumar 12 minutes later
Brief Answer:
safe drugs

Detailed Answer:
The thick hair growth is due to PCOD,
It has no relation with androanagen.

All the above medications are safe if used for around 6 months.

Of these all only androanagen and Fincar has side effects that too in males.

Regarding pregnancy,
Once you get married and plan for pregnancy all these medication must be stopped.

Any way till the time you are on OCP there is no chance of pregnancy,
But better to use protection while having sexual intercourse.

Yes mintop has to be used life long,
But dont worry it doesnot have any serious side effects.

Feel free to ask any other doubts.

Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor